Alert archive / Florida / Tornado Warnings in 2004

Tornado Warning 15, NWS Jacksonville, FL

August 12, 2004Duval County, Florida

NWS Jacksonville, FL issued this tornado warning at Aug 12, 2004, 4:01 PM EDT for Duval County, Florida. It was in force for 44 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 12, 2004, 4:01 PM EDT (20:01 UTC)
Expired
Aug 12, 2004, 4:45 PM EDT
In force
44 min
Issued by
NWS Jacksonville, FL
Area
Counties, with a storm outline in the text

County Duval County, FL

The radar

The Jacksonville radar (KJAX), 17 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 12, 4:05 PM EDTTORNADODowntown Jacksonville, FLREPORTED AT 601 CRESTWOOD AVE...TORNADO WAS ABOUT 1 MILE AWAY IN THE NORWOOD/EDGEWOOD AREA OF DOWNTOWN JACKSONVILLE.
Aug 12, 4:20 PM EDTTORNADO3 Nw Downtown Jacksonvi, FLTORNADO RIPPED OFF 2 ROOFS IN A TRAILER PARK AT 8654 NEW KINGS ROAD.
Aug 12, 4:50 PM EDTTORNADO3 Nw Downtown Jacksonvi, FLCORRECTION TO EARLIER REPORT OF 2 ROOFS RIPPED OFF IN TRAILER PARK...INSTEAD OF ROOFS RIPPED OFF ACTUALLY WAS DEBRIS FROM TORNADO...INCLUDING MATTRESSES...THAT WAS BLOWN ONTO THE TRAILER ROOFS.
Aug 12, 4:50 PM EDTTORNADO5 Sw Jacksonville Inter, FLRADIO REPORTS DAMAGE FROM TORNADO...INCLUDING DOWNED TREES AND BILLBOARDS...CAUSED ROAD CLOSURE ALONG NEW KINGS ROAD AND EDGEWOOD. REPORT HEARD AT 1650 LST.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 12, 1:50 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 8.0 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2004-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 877 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2004-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
877 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
900 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS52 KJAX 122001
TORJAX
FLC031-122045-

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
401 PM EDT THU AUG 12 2004

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  DUVAL COUNTY IN NORTHEAST FLORIDA

* UNTIL 445 PM EDT

* AT 358 PM EDT LAW ENFORCEMENT REPORTED A TORNADO 4 MILES NORTHWEST 
  OF DOWNTOWN JACKSONVILLE...MOVING NORTHEAST AT 25 MPH.

* SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 445 PM EDT...
  DOWNTOWN JACKSONVILLE AND RIVERSIDE...
  ARLINGTON AND JACKSONVILLE INTERNATIONAL...
  OCEANWAY...
  TALBOT ISLAND AND LITTLE TALBOT ISLAND...

THIS IS A EXTREMELY DANGEROUS AND POTENTIALLY DEADLY TORNADO.
EVACUATE MOBILE HOMES AND GO TO A STURDY BUILDING. MOVE TO A PLACE OF
SAFETY...AWAY FROM WINDOWS...IN AN INTERIOR ROOM ON THE LOWEST FLOOR.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL
WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 800-499-1594 TO REPORT
SEVERE WEATHER.

LAT...LON 3043 8143 3028 8169 3041 8180 3056 8162
      3053 8153 3056 8150 3051 8146 3050 8141
      3044 8141
$$

HESS

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Aug 12, 2:50 PM EDT, 1 hour 11 minutes earlier.

Area forecast discussion, Aug 12, 2:50 PM EDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
250 PM EDT THU AUG 12 2004

.SHORT TERM...MAIN CONCERN FOR THE PERIOD IS HEAVY RAINS EXPECTED
FROM THE TROPICAL CYCLONES WITH SECOND CONCERN BEING THE WIND
EFFECTS FROM CHARLEY...WHICH DEPENDS ON FINAL TRACK AND INTENSITY.
HAVE ISSUED A FLOOD WATCH FOR ALL COUNTIES THROUGH 6 AM WHICH WILL
LIKELY BE EXTENDED FOR SOME AREAS UNTIL CHARLEY EXITS THE REGION. WE
WILL DELAY ISSUANCE OF THE AFTERNOON MARINE AND ZONE FORECASTS IN
ORDER TO INCLUDE MOST UP-TO-DATE INFORMATION ON HRCN CHARLEY.

A COLD FRONT CURRENTLY STRETCHES THROUGH NORTH GA TO SE MS. A UPPER
TROUGH WILL CONTINUE TO DIG INTO THE GULF OF MEXICO TONIGHT PUSHING
THE FRONT TOWARD THE REGION. ALSO TROPICAL STORM BONNIE WILL MERGE
WITH THE FRONT AS IT MOVES NORTHEASTWARD. PREVIOUS POPS WERE GOOD
AND ONLY TWEAKED A LITTLE BIT. POPS ON FRIDAY/FRIDAY NIGHT ARE
CATEGORICAL FOR SRN AND ERN SECTIONS...TAPERING TO 60% IN NW. AFTER
MIDNIGHT DRIER AIR WILL FILTER INTO WEST AND SOUTH SECTIONS. POPS
REMAIN 40-60% ON SATURDAY WITH FRONTAL BOUNDARY ACROSS REGION...AND
TAD LOWER ON SUNDAY. TEMPS WILL ONLY REACH MID 80S FRI/SAT DUE TO
CLOUDS AND PRECIP.

.LONG TERM...HAVE MADE NO SIGNIFICANT CHANGES FOR EARLY NEXT WEEK. AN
OLD BOUNDARY WILL LINGER AND AFTN/EVNG CONVECTION WILL REIGN.
&&

.MARINE...ADVISORY CONDITIONS TONIGHT TAPERING OFF IN THE MORNING
THEN INCREASING AGAIN FRIDAY EVENING WITH APPROACH OF HRCN CHARLEY.
CONDITIONS WILL SETTLE DOWN BELOW SCA SATURDAY NIGHT/SUNDAY.
&&

.PRELIMINARY POINT TEMPS/POPS...
AMG 71 85 68 86 / 70 70 60 50
SSI 75 85 74 84 / 60 80 80 70
JAX 73 86 72 86 / 60 80 90 60
SGJ 75 86 74 86 / 50 80 90 60
GNV 73 85 70 87 / 40 80 90 60
OCF 73 86 71 87 / 40 80 90 60
&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FLOOD WATCH THROUGH 6 AM.
     WIND ADVISORY FLZ020>022-035-GAZ150 THIS AFTERNOON
     AND EVENING.
     SCA FERNANDINA BEACH TO FLAGLER BEACH OUT 60 NM.
GA...FLOOD WATCH THROUGH 6 AM.
     WIND ADVISORY GAZ132>135-149 THIS AFTERNOON AND EVENING.
     SCA ALTAMAHA SOUND TO FERNANDINA BEACH OUT 60 NM.
&&

TRABERT/ENYEDI
Hazardous weather outlook, Aug 12, 2:30 PM EDT, 1 hour 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
230 PM EDT THU AUG 12 2004

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-130100-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
230 PM EDT THU AUG 12 2004

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...TORNADO WATCH UNTIL 9 PM FOR ENTIRE AREA...
...FLOOD WATCH UNTIL 6 AM SATURDAY FOR ENTIRE AREA...
...WIND ADVISORY THIS AFTERNOON AND EVENING FOR PORTIONS OF INTERIOR
SOUTHEAST GEORGIA AND NORTHEAST FLORIDA...
...A MODERATE RISK OF RIP CURRENTS THIS AFTERNOON...

TROPICAL STORM BONNIE HAS MOVED INLAND OVER THE FLORIDA PANHANDLE.
THE INFLUX OF MOISTURE ON THE EAST SIDE OF BONNIE WILL MERGE WITH AN
APPROACHING FRONTAL BOUNDARY ACROSS THE SOUTHEAST REGION. THE MERGE
OF THESE TWO FEATURES WILL PRODUCE A PERIOD OF HEAVY RAINFALL ACROSS
THE FORECAST AREA. IN ADDITION WINDY CONDITIONS WILL LIKELY DEVELOP
ACROSS THE SUWANNEE RIVER VALLEY REGION OF NORTH FLORIDA AND PORTIONS
OF INTERIOR SOUTHEAST GEORGIA AS BONNIE TRACKS NORTHEAST AND MOVES
FURTHER INLAND. STRONG ROTATION WITHIN THE LOWER LEVELS OF THE
ATMOSPHERE WILL RESULT IN STRONG TO POSSIBLY SEVERE THUNDERSTORMS
WITH ISOLATED TORNADOES POSSIBLE.

INCREASED SOUTHERLY WINDS WILL ENHANCE THE RIP CURRENT RISK. PLEASE
REFER TO THE LATEST SURF ZONE FORECAST FOR DETAILED INFORMATION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

...DAMAGING WINDS POSSIBLE ACROSS PORTIONS OF THE AREA LATE FRIDAY
AFTERNOON AND FRIDAY NIGHT...
...HIGH RISK OF RIP CURRENTS FRIDAY...

HURRICANE CHARLEY IS FORECAST TO MOVE ASHORE THE WEST FLORIDA
PENINSULA NEAR TAMPA BAY FRIDAY EVENING...WITH A GRADUAL WEAKENING AS
IT TRACKS NORTHEAST ACROSS CENTRAL FLORIDA...REACHING NORTHEAST
FLORIDA FRIDAY NIGHT. HURRICANE FORCE WINDS WILL BE POSSIBLE ACROSS
PORTIONS OF NORTHEAST FLORIDA. CHARLEY IS THEN FORECAST TO ACCELERATE
TOWARDS THE NORTHEAST AS IT TRACKS ACROSS THE
COASTAL SOUTHEAST GEORGIA FRIDAY NIGHT. IT MUST BE REMEMBERED THAT
ERRORS ASSOCIATED WITH THIS FORECAST CAN BE AS MUCH AS 300 MILES.

WHILE THE STORMS LOCAL IMPACTS ARE UNCERTAIN AND WILL BE HIGHLY
DEPENDANT UPON ITS EXACT TRACK...AT THIS TIME...IT WOULD BE PRUDENT
FOR LOCAL INTERESTS OF NORTHEAST FLORIDA AND COASTAL SOUTHEAST
GEORGIA TO TAKE REASONABLE PRECAUTIONS SHOULD WATCHES OR
WARNINGS BECOME NECESSARY.

SOME SUGGESTED ACTIONS...
HEED THE ADVICE OF YOUR LOCAL EMERGENCY MANAGEMENT AGENCY.
REVIEW YOUR FAMILYS HURRICANE PLAN.
ENSURE YOUR HURRICANE KIT IS WELL STOCKED AND UP TO DATE.
REVIEW THE WORKING CONDITION OF EMERGENCY EQUIPMENT...SUCH AS
FLASHLIGHTS AND BATTERY POWERED RADIOS.
MARINE INTERESTS MAY WISH TO TAKE PRECAUTIONS AT THIS TIME...
ESPECIALLY IF YOU WILL BE AWAY FROM YOUR BOAT.

AS THE STORM APPROACHES THE REGION...HIGH TIDES...HEAVY SURF...RIP
CURRENTS AND LARGE BREAKERS AT INLETS MAY DEVELOP WELL AHEAD OF THE
STORM. BEACH-FRONT INTERESTS SHOULD PLAN ON SECURING OBJECTS
VULNERABLE TO SURF ACTION PRIOR TO THE HIGH SURF DEVELOPING.

LOCAL AND MARINE INTERESTS ARE URGED TO MONITOR NOAA WEATHER RADIO
AND LOCAL MEDIA ON THE PROGRESS OF THE STORM AND REMAIN ALERT FOR
POSSIBLE WATCHES OR WARNINGS.

STRONG EASTERLY WINDS DEVELOPING FRIDAY WILL RESULT IN A HIGH RISK OF
RIP CURRENTS. PLEASE REFER TO THE LATEST SURF ZONE FORECAST FOR
DETAILED INFORMATION.

.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION IS REQUESTED. PLEASE RELAY ANY REPORTS OF
SEVERE WEATHER OR FLOODING TO THE NATIONAL WEATHER SERVICE AND LOCAL
COUNTY EMERGENCY MANAGEMENT.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

ECZ/MKT

In the hours before

Special weather statement, Aug 12, 2:43 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
243 PM EDT THU AUG 12 2004

FLZ020-GAZ162-121915-
ECHOLS GA-HAMILTON FL-
243 PM EDT THU AUG 12 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR HAMILTON AND
ECHOLS COUNTIES FOR STRONG THUNDERSTORM WINDS VALID UNTIL 315 PM
EDT...

AT 243 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 5 MILES SOUTHEAST OF
JENNINGS...MOVING NORTHEAST AT 50 MPH. THIS CLUSTER OF STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND STATENVILLE AND JENNINGS
THROUGH 315 PM EDT. DANGEROUS CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

HESS
Special weather statement, Aug 12, 2:55 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
255 PM EDT THU AUG 12 2004

FLZ032-037-121930-
CLAY FL-PUTNAM FL-
255 PM EDT THU AUG 12 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLAY AND PUTNAM
COUNTIES FOR STRONG THUNDERSTORM WINDS VALID UNTIL 330 PM EDT...

AT 255 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 3 MILES NORTHWEST OF
INTERLACHEN...MOVING NORTHEAST AT 35 MPH. THIS CLUSTER OF STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND PUTNAM HALL...
MANNVILLE...INTERLACHEN...FLORAHOME...CARRAWAY...PENNEY
FARMS...ASBURY LAKE AND GREEN COVE SPRINGS THROUGH 330 PM EDT.
DANGEROUS CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL
WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF
LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

HESS
Local storm report, Aug 12, 3:22 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
322 PM EDT THU AUG 12 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0250 PM     TORNADO          WORTHINGTON SPRINGS     29.93N 82.42W
08/12/2004                   ALACHUA            FL   LAW ENFORCEMENT

            DAMAGE UNKNOWN AT THIS TIME.

&&

PP
Special weather statement, Aug 12, 3:33 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
333 PM EDT THU AUG 12 2004

FLZ025-032-033-122000-
CLAY FL-DUVAL FL-ST. JOHNS FL-
333 PM EDT THU AUG 12 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLAY...ST. JOHNS
AND DUVAL COUNTIES FOR STRONG THUNDERSTORM WINDS VALID UNTIL 400 PM
EDT...

AT 333 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 6 MILES SOUTHWEST OF
SWITZERLAND...OR ABOUT 8 MILES SOUTHWEST OF FRUIT COVE...MOVING
NORTHEAST AT 35 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO
AFFECT AREAS AROUND SWITZERLAND...FRUIT COVE...MANDARIN...BAYARD...
UNF...SAN PABLO...PONTE VEDRA BEACH AND PALM VALLEY THROUGH 400 PM
EDT. DANGEROUS CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55
MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL
WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF
LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

HESS
Special weather statement, Aug 12, 3:46 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
346 PM EDT THU AUG 12 2004

FLZ025-122015-
DUVAL FL-
346 PM EDT THU AUG 12 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR DUVAL COUNTY FOR
STRONG THUNDERSTORM WINDS VALID UNTIL 415 PM EDT...

AT 346 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 4 MILES WEST OF NORMANDY...
OR ABOUT 10 MILES WEST OF DOWNTOWN JACKSONVILLE...MOVING NORTHEAST AT
25 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS
AROUND NORMANDY...JACKSONVILLE HEIGHTS...SAN MARCO...RIVERSIDE...
DOWNTOWN JACKSONVILLE...TALLYRAND...JACKSONVILLE INTERNATIONAL AND
ARLINGTON THROUGH 415 PM EDT. DANGEROUS CLOUD-TO-GROUND LIGHTNING
AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON
ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

HESS
Special weather statement, Aug 12, 3:52 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
352 PM EDT THU AUG 12 2004

FLZ025-033-122015-
DUVAL FL-ST. JOHNS FL-
352 PM EDT THU AUG 12 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ST. JOHNS AND
DUVAL COUNTIES FOR STRONG THUNDERSTORM WINDS VALID UNTIL 415 PM
EDT...

AT 352 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 6 MILES SOUTHWEST OF
DURBIN...OR ABOUT 5 MILES SOUTHEAST OF FRUIT COVE...MOVING NORTHEAST
AT 25 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT
AREAS AROUND BAYARD...DURBIN...PALM VALLEY...GUANA RIVER STATE
PARK...SAWGRASS AND PONTE VEDRA BEACH THROUGH 415 PM EDT. DANGEROUS
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

HESS

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 2:33 PM EDTTornado WarningJAXBradford, Union27 min
Aug 12, 3:03 PM EDTTornado WarningJAXBaker, Clay, Duval27 min
Aug 12, 3:13 PM EDTSevere Thunderstorm WarningJAXPutnam47 min
Aug 12, 3:25 PM EDTSpecial Marine WarningJAX65 min
Aug 12, 3:57 PM EDTSevere Thunderstorm WarningJAXSaint Johns33 min
Aug 12, 4:05 PM EDTSpecial Marine WarningJAX85 min
Aug 12, 4:24 PM EDTTornado WarningJAXNassau21 min
Aug 12, 4:47 PM EDTSpecial Marine WarningJAX88 min
Aug 12, 5:42 PM EDTSpecial Marine WarningJAX63 min
Aug 12, 5:55 PM EDTTornado WarningJAXFlagler35 min
Aug 12, 5:57 PM EDTSpecial Marine WarningJAX63 min
Aug 12, 6:52 PM EDTSpecial Marine WarningJAX68 min
Aug 12, 6:52 PM EDTSpecial Marine WarningJAX68 min

Nearby

Tornado Warnings in Florida, 2004Every tornado warning in 2004Tornadoes in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.